Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 182, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 21, 2015, 4:01 AM MDT for Luna County, New Mexico. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2015, 4:01 AM MDT (10:01 UTC)
- Expired
- Oct 21, 2015, 4:45 AM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Luna County, NM
The radar
The El Paso radar (KEPZ), 100 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 4:12 AM MDT | HAIL 0.88 | 4 S Deming, NM | DIME TO NICKEL SIZE HAIL ACCUMULATED ON HIGHWAY 11 SOUTH OF DEMING. |
| Oct 21, 4:35 AM MDT | HAIL 1 | 9 Ne Deming, NM | LARGE ACCUMULATION OF QUARTER SIZE HAIL ENCOUNTERED ON HIGHWAY 26 9 MILES NORTHEAST OF DEMING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
374
WUUS54 KEPZ 211001
SVREPZ
NMC029-211045-
/O.NEW.KEPZ.SV.W.0182.151021T1001Z-151021T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
401 AM MDT WED OCT 21 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LUNA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 445 AM MDT
* AT 401 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUNSHINE...
OR 5 MILES SOUTH OF DEMING...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEMING...
NUTT...
SUNSHINE...
UVAS VALLEY...
ROCK HOUND STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3204 10770 3214 10788 3259 10762 3259 10731
TIME...MOT...LOC 1001Z 210DEG 38KT 3218 10774
HAIL...1.25IN
WIND...60MPH
$$
FAUSETT1 follow-up statement
758
WWUS54 KEPZ 211043
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
443 AM MDT WED OCT 21 2015
NMC029-211052-
/O.EXP.KEPZ.SV.W.0182.000000T0000Z-151021T1045Z/
LUNA NM-
443 AM MDT WED OCT 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUNA COUNTY WILL
EXPIRE AT 445 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3204 10770 3214 10788 3259 10762 3259 10731
TIME...MOT...LOC 1035Z 210DEG 38KT 3218 10774
$$
FAUSETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:54 AM MDT, 7 minutes earlier.
Area forecast discussion, Oct 21, 3:54 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 354 AM MDT WED OCT 21 2015 .SYNOPSIS... ANOTHER ACTIVE DAY WITH NUMEROUS THUNDERSTORMS IS EXPECTED IN THE BORDERLAND...WITH THE EMPHASIS A LITTLE FARTHER EAST THAN YESTERDAY. ONCE AGAIN LARGE HAIL WILL BE THE MAIN THREAT...WITH DAMAGING WIND GUSTS ALSO POSSIBLE. ON THURSDAY THE UPPER LOW RESPONSIBLE FOR THE STORMS WILL BE MOVING EAST...ALLOWING THUNDERSTORM ACTIVITY TO DECREASE. FROM FRIDAY INTO THE MIDDLE OF NEXT WEEK MAINLY DRY WEATHER WILL BE THE RULE EXCEPT FOR A FEW SHOWERS FROM TIME TO TIME IN THE MOUNTAINS. && .DISCUSSION... THE UPPER LOW IS SLOWLY MOVING INTO SOUTHERN ARIZONA AND HAS BEEN CAUSING TROUBLE IN OUR CWA OVERNIGHT. IMPRESSIVE VIDEO OF 1.5" DIAMETER HAIL ON I-10 BETWEEN DEMING AND LORDSBURG WAS TWEETED EARLIER. COULD BE INTERESTING LATER TODAY WHEN THE AIR ALOFT BECOMES COLDER WITH APPROACH OF LOW AND SURFACE HEATING ENTERS THE SCENE. LARGE HAIL AND DAMAGING WINDS...IN THAT ORDER...WILL BE THE PRIMARY THREATS. THUS IT SHOULD BE A REPEAT OF YESTERDAY...WITH SLIGHTLY LESS VERTICAL SHEAR BUT A LITTLE MORE FAVORABLE DIRECTIONAL SHEAR. STORMS SHOULD STILL HAVE RAPID MOVEMENT PROMOTING STRONG OUTFLOWS BUT REDUCING FLASH FLOOD THREAT. HOWEVER...SIGNIFICANT HAIL ACCUMULATION TENDS TO PLUG UP THE DRAINS ALLOWING FLOODING WITH LESS RAINFALL THAN ONE WOULD EXPECT...SO FLOODING CANNOT BE RULED OUT. BY THURSDAY THE LOW OPENS UP AND MOVES NORTHEAST...SO THE ACTIVITY SHOULD BE ENDING FROM WEST TO EAST. STILL A CHANCE FOR SOME STRONG STORMS IN HUDSPETH AND OTERO COUNTIES. THEN DRIER AIR TAKES OVER FOR THE REMAINDER OF THE FORECAST. THIS WILL MAKE PRECIP A CHALLENGE FOR WEAKER TROUGHS THAT FOLLOW LATE FRIDAY AND EARLY NEXT WEEK...THOUGH THE MOUNTAINS SHOULD BE ABLE TO SQUEEZE A FEW SHOWERS OUT OF THEM. TEMPERATURES WILL BE NEAR OR A LITTLE COOLER THAN NORMAL. && .AVIATION...VALID 21/12Z-22/12Z. LARGE UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY APPROACHING FROM SOUTHERN ARIZONA WILL BRING +TSRAGS/ISOLD +TSRAGR TO ALL TERMINALS THROUGH 22/04Z. WND VRB35G55KT/LCL VIS 1-2 SM WITH STORMS. LCL CIGS 010-030 MOUNTAINOUS AREAS...040-060 LOWLANDS. STORM MOTION EXPECTED TO BE 210/25-30 KTS. && .FIRE WEATHER... STRONG LOW PRESSURE SYSTEM ALOFT OVER SOUTHERN ARIZONA WILL CONTINUE TO MIGRATE VERY SLOWLY EAST TODAY. FEATURE WILL THEN WEAKEN AND LIFT NORTHEAST THURSDAY AS AN OPEN WAVE OVER THE FOUR CORNERS. AS THE SYSTEM APPROACHES...FACTORS FAVORING SCATTERED STRONG TO SEVERE STORMS WILL BE MOST PRONOUNCED TODAY AND THIS EVENING. THE RESULT WILL BE POTENTIALLY DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND VERY HEAVY RAINFALL WITH SOME OF THE STORMS. DRIER WEATHER WILL TAKE OVER FOR AREAS WEST OF THE RIO GRANDE VALLEY STARTING THURSDAY...THEN ALL AREAS FRIDAY. HIGHS WILL RUN NEAR NORMAL THIS WEEK. EXPECT EXCELLENT VENT RATES TODAY...WITH THE STRONG WINDS ALOFT AHEAD OF THE LOW. FAIR TO GOOD VENT RATES ARE ON TAP THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 54 73 51 / 60 60 20 0 SIERRA BLANCA 71 52 73 51 / 60 80 30 0 LAS CRUCES 73 48 70 46 / 60 60 20 0 ALAMOGORDO 73 50 71 48 / 70 70 30 0 CLOUDCROFT 52 37 51 39 / 80 90 40 0 TRUTH OR CONSEQUENCES 69 48 68 46 / 60 60 30 0 SILVER CITY 62 43 63 42 / 60 60 30 0 DEMING 70 47 70 44 / 60 60 20 0 LORDSBURG 70 45 70 45 / 50 50 20 0 WEST EL PASO METRO 75 54 73 53 / 60 60 30 0 DELL CITY 76 53 74 51 / 60 80 30 0 FORT HANCOCK 77 54 76 51 / 60 80 20 0 LOMA LINDA 70 52 68 51 / 60 80 20 0 FABENS 76 53 74 50 / 60 60 20 0 SANTA TERESA 73 51 72 50 / 60 60 20 0 WHITE SANDS HQ 73 51 70 49 / 70 70 30 0 JORNADA RANGE 71 45 70 43 / 60 60 30 0 HATCH 72 46 70 44 / 60 60 20 0 COLUMBUS 71 49 71 47 / 50 50 20 0 OROGRANDE 73 52 71 51 / 70 70 20 0 MAYHILL 60 41 60 42 / 70 80 30 0 MESCALERO 61 40 61 41 / 80 80 30 0 TIMBERON 57 43 59 43 / 80 80 40 0 WINSTON 61 41 61 40 / 60 60 30 0 HILLSBORO 66 44 68 42 / 60 60 30 0 SPACEPORT 70 45 70 44 / 60 60 20 0 LAKE ROBERTS 61 35 64 34 / 70 70 30 0 HURLEY 65 42 66 42 / 60 60 20 0 CLIFF 67 38 69 39 / 60 60 20 0 MULE CREEK 63 36 67 38 / 50 50 20 0 FAYWOOD 64 44 66 42 / 60 60 20 0 ANIMAS 71 46 71 45 / 50 50 20 0 HACHITA 72 46 71 45 / 50 50 10 0 ANTELOPE WELLS 71 45 70 45 / 50 50 10 0 CLOVERDALE 67 45 68 45 / 50 50 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01 FAUSETT
Hazardous weather outlook, Oct 20, 1:10 PM MDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 110 PM MDT TUE OCT 20 2015 NMZ401>417-TXZ418>424-211230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 110 PM MDT TUE OCT 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL REACH SEVERE LEVELS WITH QUARTER TO GOLF BALL SIZE HAIL AND 60 TO 70 MPH WIND GUSTS. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY WHERE HAIL PLUGS UP STORM DRAINS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR HIDALGO...LUNA...SIERRA AND GRANT COUNTIES. ANOTHER WATCH IS IN EFFECT FOR OTERO...EL PASO AND HUDSPETH COUNTIES THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...NUMEROUS THUNDERSTORMS WILL CONTINUE. THE THREAT OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE SLIGHTLY LESS THAN TODAY...BUT THE FLASH FLOOD THREAT WILL INCREASE... ESPECIALLY EAST OF THE RIO GRANDE. THURSDAY...THUNDERSTORMS WILL DECREASE FROM WEST TO EAST BUT STRONG STORMS WILL STILL BE POSSIBLE EAST OF THE RIO GRANDE. FRIDAY THROUGH MONDAY...MAINLY DRY THOUGH A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE SACRAMENTO MOUNTAINS. .SPOTTER INFORMATION STATEMENT... TRAINED SKYWARN SPOTTERS ARE ENCOURAGED TO CALL THIS OFFICE WITH REPORTS. 26
In the hours before
Local storm report, Oct 21, 12:34 AM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
1234 AM MDT WED OCT 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL 1 NE ELEPHANT BUTTE 33.20N 107.20W
10/20/2015 M0.50 INCH SIERRA NM COCORAHS
0148 PM HAIL SILVER CITY 32.78N 108.27W
10/20/2015 M0.50 INCH GRANT NM 911 CALL CENTER
0149 PM HAIL 3 NNE TYRONE 32.75N 108.28W
10/20/2015 M0.88 INCH GRANT NM TRAINED SPOTTER
0207 PM HAIL PINOS ALTOS 32.87N 108.22W
10/20/2015 M1.00 INCH GRANT NM TRAINED SPOTTER
0214 PM HAIL 1 SE DEMING 32.25N 107.74W
10/20/2015 E1.75 INCH LUNA NM TRAINED SPOTTER
0234 PM HAIL 3 SE DEMING 32.23N 107.71W
10/20/2015 E0.75 INCH LUNA NM AMATEUR RADIO
1 INCH OF HAIL ACCUMULATION ON COUNTY ROAD 549
0327 PM HAIL SACRAMENTO 32.79N 105.56W
10/20/2015 E1.50 INCH OTERO NM CO-OP OBSERVER
0345 PM HAIL SACRAMENTO 32.79N 105.56W
10/20/2015 M1.50 INCH OTERO NM PUBLIC
0453 PM HAIL SUNLAND PARK 31.80N 106.58W
10/20/2015 M1.00 INCH DONA ANA NM AMATEUR RADIO
QUARTER SIZED HAIL REPORTED NEAR THE CASINO
0457 PM HAIL 4 SSE CANUTILLO 31.87N 106.57W
10/20/2015 E0.88 INCH EL PASO TX TRAINED SPOTTER
HAIL ACCUMULATING ON GROUND.
0500 PM TSTM WND DMG 6 NE EL PASO 31.84N 106.41W
10/20/2015 EL PASO TX BROADCAST MEDIA
ROOF BLEW OFF MOBILE HOME AND STORAGE UNIT BLOWN OFF
THE GROUND.
0503 PM HAIL 5 SE CANUTILLO 31.87N 106.54W
10/20/2015 M0.75 INCH EL PASO TX PUBLIC
PENNY SIZED HAIL AT REDD AND RESLER
0507 PM HAIL 4 SSE CANUTILLO 31.87N 106.57W
10/20/2015 M1.00 INCH EL PASO TX AMATEUR RADIO
0509 PM HAIL 7 NE EL PASO 31.85N 106.40W
10/20/2015 E0.88 INCH EL PASO TX PUBLIC
DIANA AND US54
0520 PM HAIL 9 ESE WESTWAY 31.91N 106.44W
10/20/2015 M0.88 INCH EL PASO TX TRAINED SPOTTER
0521 PM HAIL 10 NE EL PASO 31.89N 106.36W
10/20/2015 E0.75 INCH EL PASO TX TRAINED SPOTTER
HAIL COVERED GROUND FROM HIGHWAY 54 AND DIANA TO SUN
VALLEY
0526 PM HAIL HOLLOMAN AFB 32.85N 106.11W
10/20/2015 M0.50 INCH OTERO NM OTHER FEDERAL
0530 PM HAIL 11 NNE EL PASO 31.92N 106.39W
10/20/2015 M0.50 INCH EL PASO TX AMATEUR RADIO
DIME SIZED HAIL AT DYER AND TIGER EYE STREETS
0540 PM HAIL 1 NE CLIFF 32.97N 108.60W
10/20/2015 M1.00 INCH GRANT NM TRAINED SPOTTER
0756 PM HAIL FABENS 31.51N 106.16W
10/20/2015 M0.50 INCH EL PASO TX TRAINED SPOTTER
DIME SIZE HAIL REPORT FROM SPOTTER
&&
EVENT NUMBER EPZ1500183 EPZ1500184 EPZ1500185 EPZ1500186 EPZ1500187
EPZ1500188 EPZ1500189 EPZ1500190 EPZ1500191 EPZ1500192 EPZ1500202
EPZ1500193 EPZ1500195 EPZ1500194 EPZ1500196 EPZ1500197 EPZ1500200
EPZ1500198 EPZ1500199 EPZ1500201
FAUSETTSpecial weather statement, Oct 21, 12:48 AM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1248 AM MDT WED OCT 21 2015 NMZ405-406-210730- UPLANDS OF THE BOOTHEEL NM-LOWLANDS OF THE BOOTHEEL NM- 1248 AM MDT WED OCT 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO AND SOUTHERN GRANT COUNTIES UNTIL 130 AM MDT... AT 1248 AM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 9 MILES NORTHEAST OF CLOVERDALE...OR 16 MILES NORTHWEST OF ANTELOPE WELLS...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLAYAS... BIG HATCHET REFUGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3135 10874 3144 10892 3199 10858 3185 10831 TIME...MOT...LOC 0648Z 211DEG 35KT 3147 10878 FAUSETT
Special weather statement, Oct 21, 1:26 AM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 126 AM MDT WED OCT 21 2015 NMZ404>407-210815- UPLANDS OF THE BOOTHEEL NM-LOWLANDS OF THE BOOTHEEL NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- 126 AM MDT WED OCT 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO...SOUTH CENTRAL GRANT AND WESTERN LUNA COUNTIES UNTIL 215 AM MDT... AT 125 AM MDT...METEOROLOGISTS WERE CONTINUING TO TRACK A STRONG THUNDERSTORM ON RADAR 10 MILES SOUTH OF PLAYAS...OR 17 MILES SOUTHEAST OF ANIMAS... MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HACHITA... PLAYAS... SEPAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3164 10855 3174 10873 3228 10839 3214 10812 TIME...MOT...LOC 0725Z 211DEG 35KT 3176 10859 FAUSETT
Local storm report, Oct 21, 2:31 AM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
231 AM MDT WED OCT 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM HAIL 3 ESE SEPAR 32.18N 108.37W
10/21/2015 E1.50 INCH GRANT NM PUBLIC
SPOTTER REPORTS HAIL UP TO 1.5 INCHES IN DIAMETER ON
I-10 3 MILES ESE OF SEPAR NM.
&&
EVENT NUMBER EPZ1500203
FAUSETTSpecial weather statement, Oct 21, 3:27 AM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
327 AM MDT WED OCT 21 2015
NMZ407-211015-
SOUTHWEST DESERT/MIMBRES BASIN NM-
327 AM MDT WED OCT 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LUNA COUNTY UNTIL 415 AM
MDT...
AT 326 AM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR OVER HERMANAS...OR 18 MILES WEST OF COLUMBUS...MOVING NORTHEAST
AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DEMING...
SUNSHINE...
HERMANAS...
SPRING CANYON STATE PARK...
ROCK HOUND STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3243 10774 3229 10747 3178 10787 3178 10797
3184 10808
TIME...MOT...LOC 0926Z 210DEG 38KT 3187 10795
FAUSETTThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 6:04 PM MDT | Special Weather Statement | EPZ | Otero | 41 min |
| Oct 20, 7:28 PM MDT | Special Weather Statement | EPZ | Luna | 62 min |
| Oct 21, 12:48 AM MDT | Special Weather Statement | EPZ | Hidalgo | 42 min |
| Oct 21, 1:26 AM MDT | Special Weather Statement | EPZ | Hidalgo | 49 min |
| Oct 21, 2:11 AM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 49 min |
| Oct 21, 3:27 AM MDT | Special Weather Statement | EPZ | Luna | 48 min |
| Oct 21, 4:41 AM MDT | Special Weather Statement | EPZ | Sierra | 49 min |
| Oct 21, 5:16 AM MDT | Special Weather Statement | EPZ | Sierra | 44 min |
| Oct 21, 5:25 AM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna, Sierra | 27 min |
| Oct 21, 6:43 AM MDT | Special Weather Statement | EPZ | Grant | 47 min |
| Oct 21, 7:28 AM MDT | Special Weather Statement | EPZ | 47 min | |
| Oct 21, 7:42 AM MDT | Special Weather Statement | EPZ | Luna | 48 min |
| Oct 21, 9:27 AM MDT | Special Weather Statement | EPZ | 63 min | |
| Oct 21, 9:36 AM MDT | Special Weather Statement | EPZ | Doña Ana | 39 min |
| Oct 21, 10:07 AM MDT | Special Weather Statement | EPZ | Otero | 38 min |
| Oct 21, 10:15 AM MDT | Special Weather Statement | EPZ | Doña Ana | 45 min |
| Oct 21, 10:43 AM MDT | Special Weather Statement | EPZ | 47 min | |
| Oct 21, 10:54 AM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 51 min |
| Oct 21, 11:30 AM MDT | Special Weather Statement | EPZ | Luna | 45 min |
| Oct 21, 11:38 AM MDT | Special Weather Statement | EPZ | 37 min | |
| Oct 21, 11:40 AM MDT | Special Weather Statement | EPZ | Sierra | 50 min |
| Oct 21, 11:50 AM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 40 min |
| Oct 21, 11:55 AM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 50 min |
| Oct 21, 12:43 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 62 min |
| Oct 21, 1:08 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Oct 21, 1:30 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Oct 21, 1:32 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 43 min |
| Oct 21, 1:37 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 38 min |
| Oct 21, 2:13 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 47 min |
| Oct 21, 2:24 PM MDT | Special Weather Statement | EPZ | Doña Ana | 51 min |
| Oct 21, 2:26 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 49 min |
| Oct 21, 2:31 PM MDT | Special Weather Statement | EPZ | Luna | 44 min |
| Oct 21, 2:34 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 41 min |
| Oct 21, 2:37 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 53 min |
| Oct 21, 3:09 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 51 min |
| Oct 21, 3:13 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 47 min |
| Oct 21, 3:17 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 118 min |
| Oct 21, 3:22 PM MDT | Special Weather Statement | EPZ | Doña Ana | 38 min |
| Oct 21, 3:27 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 48 min |
| Oct 21, 3:30 PM MDT | Special Weather Statement | EPZ | Luna | 45 min |
| Oct 21, 3:30 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| Oct 21, 3:52 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 38 min |
| Oct 21, 3:53 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 42 min |
| Oct 21, 4:00 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Oct 21, 4:03 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| Oct 21, 4:27 PM MDT | Special Weather Statement | EPZ | Luna | 48 min |
| Oct 21, 4:32 PM MDT | Special Weather Statement | EPZ | Otero | 58 min |
| Oct 21, 4:56 PM MDT | Special Weather Statement | EPZ | Otero | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.